MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX ST MESH; SURGICAL MESH
Catalog Number 1202025
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported on (b)(6) 2025 during two separate cases for hiatal hernia repair the user facility reports that the foil pouches once opened had pin holes along with deep scratches and are concerned they have been compromised.Breach of sterility.They alleged they can see light through the pouch when using a flashlight during inspection.The facility performed an inventory inspection opening multiple products (phasix st, ventralight st, phasix ops, phasix echo) with the same condition of damage.The two cases were completed using another device that did not exhibit the same issue.This resulted in an inconsequential delay.There was no patient harm as a result of the problem experienced.This mdr represents the 2 phasix st mesh from lot number hukr1694 opened by the customer.
 
Additional Manufacturer Narrative
Samples returned were inspected to evaluate the integrity of the foil pouches.This included visual inspection under magnification, and dye penetrations testing (per astm f3039).As reported and found the opened foil pouches had areas of indentations, striations, deformation.All visual observations are anticipated conditions that may present when opening the foil pouches.There were no breaches of the material found during dye testing.Visual examination confirms the seal transfers were intact at the time of manufacturer.Review of the manufacturing records confirms the device was manufactured to specification.The instructions-for-use, supplied with the device states, "this mesh is supplied sterile.Prior to use, carefully examine package and product to verify neither is damaged and that all seals are intact.Do not use if the foil pouch or package is damaged or open, or if the center of the temperature indicator on the foil pouch is black." the foil pouch used on bd st products uses aluminum as the moisture and oxygen barrier material.The pet, ldpe, and the peelable film are sandwiching the aluminum.The pet, ldpe, and the peelable film comprise the sterile barrier.During normal handling and opening, the pouch material can result in visual marks.These marks are expected based upon use and are acceptable based upon validation testing.Sometimes during opening, the pouch material can be stretched while pulling and folding back parts of the pouch.This stretching can result in ¿cracks¿ or ¿pinholes¿ in the aluminum layer.The pet, ldpe, and peelable film layers are still intact.Even if light can be seen through the foil layer as the pet, ldpe, and peelable film layers are transparent.Aluminum is a metal and in thin layers is very impressionable to forces placed on it.The plastic layers surrounding the aluminum bolster it and keep everything together.A level of visual marks are normal and acceptable as long as the total structure remains intact.This mdr represents the phasix st mesh lot number hukr1694.Additional mdrs were submitted to represent the additional product codes / lot numbers of the evaluated products.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PHASIX ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key23630779
Report Number1213643-2025-01126
Device Sequence Number9317354
Product Code OWT
UDI-Device Identifier00801741095368
UDI-Public(01)00801741095368(11)250430(17)280328(10)HUKR1694
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K143380
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1202025
Device Lot NumberHUKR1694
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2025
Initial Report FDA Received Date11/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown